| Model Number |
24705 |
| Medical Device Problem Codes |
Leak/Splash (1354); Failure to Deflate (4060)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/24/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the balloon would not deflate.Vascular access was obtained via the right femoral artery.The 100% stenosed, 140mmx3.0mm, total occluded target lesion was located in a mildly tortuous and moderately calcified vessel below the knee.After a 6f non-boston scientific (bsc) guide catheter was engaged coaxially and a non-bsc guidewire was crossed the lesion.Pre-dilation was performed, then a 3.0mm x 150mm x 150cm coyote balloon catheter was advanced for dilation.Using an encore 26 inflation device, the balloon was initially inflated at 8 atmospheres for 120 seconds.The contrast ratio in the inflation device was 100%.The balloon would not deflate despite multiple attempts and techniques.The balloon tore while pulling and was then able to be removed from the patient intact and fully deflated.No patient complications were reported, and the patient was stable post-procedure.
Additional Manufacturer Narrative
E1 - initial reporter phone: (b)(6).
Event or Problem Description
It was reported that the balloon would not deflate.Vascular access was obtained via the right femoral artery.The 100% stenosed, 140mmx3.0mm, total occluded target lesion was located in a mildly tortuous and moderately calcified vessel below the knee.After a 6f non-boston scientific (bsc) guide catheter was engaged coaxially and a non-bsc guidewire was crossed the lesion.Pre-dilation was performed, then a 3.0mm x 150mm x 150cm coyote balloon catheter was advanced for dilation.Using an encore 26 inflation device, the balloon was initially inflated at 8 atmospheres for 120 seconds.The contrast ratio in the inflation device was 100%.The balloon would not deflate despite multiple attempts and techniques.The balloon tore while pulling and was then able to be removed from the patient intact and fully deflated.No patient complications were reported, and the patient was stable post-procedure.It was further reported that a 50/50 ratio of contrast to sterile saline was used, not 100% contrast as previously reported.
Additional Manufacturer Narrative
B5: describe event or problem: updated e1 - initial reporter phone: (b)(6).Device/media analysis: the complaint device was not returned for analysis.Photos of the device and video were received.Review of the media received was unable to identify any visible damage.Based on the device not being returned to bsc for investigation and no damage observed in the media provided, the cause of the reported issue could not be established.